MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM CHAGAS

ABBOTT LABORATORIES PRISM CHAGAS
Catalog Number 07K35-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in process.
 
Event or Problem Description
The customer observed multiple falsely reactive results while using the prism chagas reagents.The following data was provided.Sid numbers were provided and the customer stated repeat reactive specimens did not confirm (confirmatory testing negative), however specific results values were not provided.(b)(6).No impact to patient or donor management were reported.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included a complaint text review, a search for similar complaints, device history review, labeling review, and field data review.The product was not returned.No adverse trend was identified for the customer issue.Device history review did not identify any issues that may have caused the customer issue.Labeling was reviewed and found to be adequate.No patient sample was available for return, therefore clinical specificity testing of negative control replicates was performed using in-house retained kits stored at the recommended storage condition.Specificity testing met all specifications.Abbott link world wide data was used to evaluate historical product field performance.Patient data was analyzed and the initial and repeat reactive rate of the likely cause lot was reviewed.The initial reactive rate, repeat reactive rate as specificity specifications of the complaint lot were acceptable.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified and no product deficiency was found.
 
Additional Manufacturer Narrative
Concomitant medical products changed a second analyzer serial number, (b)(4), was added.Device evaluated by mfr: an evaluation is in process.

Brand Name
PRISM CHAGAS
Common Device Name
CHAGAS
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7711415
Report Number1415939-2018-00114
Device Sequence Number2644355
Product Code MIU
UDI-Device Identifier00380740062941
UDI-Public00380740062941
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2018
Device Catalogue Number07K35-68
Device Lot Number85017M500
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/09/2018
10/19/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/29/2018
10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LN 06A36-04 SN (B)(4); LN 06A36-04 SN (B)(4); PRISM ANALYZER; PRISM ANALYZER; PRISM ANALYZER LN 06A36-04 SN (B)(4)